MAUDE Adverse Event Report: STRYKER GMBH DISTAL LATERAL FIBULA PLATE, 4 HOLE; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

STRYKER GMBH DISTAL LATERAL FIBULA PLATE, 4 HOLE; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number 40-20904
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that the 4 distal holes ("clover shaped") of the small fibular plate did not have locking mechanisms, allowing screws to pass clean through the plate.A second plate was immediately available in the o.R.And was used with no surgical delay.
 
Additional Manufacturer Narrative
The reported event that distal lateral fibula plate, 4 hole was alleged of 'no locking effect & not functional' could be confirmed.Based on investigation, the root cause was attributed to be manufacturing related.The failure was caused by human error.Due to this deviation, an nc was opened to investigate further.The device inspection revealed the following: the visual inspection of the plate shows that indeed, the locking mechanism is lacking in 5 of the distal holes.The 4 proximal holes have been welded correctly.The absence of the locking mechanism does indeed allow the screws to go through the holes with no contact.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
DISTAL LATERAL FIBULA PLATE, 4 HOLE
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7397444
Report Number0008031020-2018-00268
Device Sequence Number1976720
Product Code KTT
UDI-Device Identifier04546540567437
UDI-Public(01)04546540567437
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K081284
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number40-20904
Device Catalogue Number40-20904
Device Lot Number1000265470
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2018
Initial Date Received by Manufacturer 03/09/2018
Supplement Date Received by Manufacturer05/17/2018
Initial Report FDA Received Date04/04/2018
Supplement Report FDA Received Date06/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR